Alert archive / Ohio / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 240, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Jul 4, 2006, 5:51 PM EDT for Pike County, Ohio. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 4, 2006, 5:51 PM EDT (21:51 UTC)
- Expired
- Jul 4, 2006, 6:30 PM EDT
- In force
- 39 min
- Issued by
- NWS Wilmington, OH
- Area
- Counties, with a storm outline in the text
County Pike County, OH
The radar
The Cincinnati radar (KILN), 75 km from the middle of the area, began a volume at 21:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 9.9 hours before the alert went out and 294 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 522 J/kg
- Mixed-layer CIN
- -47 J/kg
- Mixed-layer LCL
- 661 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 76 m²/s²
- 0-3 km storm-relative helicity
- 87 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.2
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 3:48 PM EDT, 2 hours 3 minutes earlier.
Area forecast discussion, Jul 4, 3:48 PM EDT, 2 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 348 PM EDT TUE JUL 4 2006 .SHORT TERM /TONIGHT THROUGH WEDNESDAY NIGHT/... COLD FRONT NOTED JUST N OF FCST AREA WILL CONTINUE TO MOVE SLOWLY S TONIGHT. SHOWERS AND THUNDERSTORMS ALONG AND AHEAD OF THE FRONT WILL PERSIST IN SW-NE ORIENTED BANDS THIS EVENING AND BE ON THE DECREASE AS MORE STABLE AIR GETS ADVECTED IN ON N WINDS WITH THE PASSAGE OF THE FRONT TONIGHT. AREAS ALONG AND S OF OHRIVER COULD SEE ACTIVITY ON WED...ESPECIALLY IN THE MORNING AS THE FRONT IS EXPECTED TO BE LOCATED ALONG OR JUST S OF IT. THIS SFC FRONT WILL OUTPACE THE MID LEVEL FORCING OF A H5 L/W WHICH WILL HELP IN KEEPING SOME LEFTOVER ACTIVITY IN THE SE. SFC HIGH BUILDS FROM NW TO SE ON WED AND WED NIGHT. NW FLOW WITH SIGNIFICANTLY MORE STABLE AND DRIER AIR WILL ALLOW FOR COOLER NIGHTTIME TEMPS AND A BREAK IN THE HOT AND HUMID CONDITIONS TOMORROW FOR MUCH OF THE REGION. FRANKS && .LONG TERM /THURSDAY THROUGH TUESDAY/... MAJORITY OF THE EXTENDED PERIOD WILL BE DRY AS SURFACE HIGH PRESSURE WILL BE THE DOMINANT FEATURE. PERIOD WILL BEGIN WITH SLIGHTLY BELOW NORMAL TEMPERATURES FOR THE END OF THE WORK WEEK AS REGION WILL BE UNDER THE INFLUENCE OF MID LEVEL TROUGH. SURFACE HIGH PRESSURE WILL SLOWLY DRIFT EAST AND MID LEVEL RIDGE WILL BUILD IN FOR THE UPCOMING WEEKEND. THIS WILL ALLOW FOR AN INCREASE IN TEMPERATURES AND HUMIDITY WITH RETURN FLOW. NEXT CHANCE FOR PRECIPITATION LOOKS TO BE MONDAY AND TUESDAY AS A COLD FRONT MOVES ACROSS THE REGION. HAVE JUST INSERTED A SLIGHT CHANCE FOR NOW. RLG && .AVIATION /18Z-18Z/... MOST OF NRN 1/2 FCST AREA REMAINS COVERED BY AN EXTENSIVE AC DECK WITH SCT -SHRA. COLD FRONT LOCATED FROM NW OHIO SW THRU NRN INDIANA AND CNTRL ILLINOIS. CLOUDS ARE THINNER CLOSER TO FRNTL BNDRY...AND HAVE SEEN CONVECTION FIRE ALONG THE BNDRY IN LAST HOUR OR SO. SOUTH OF CLOUD SHIELD...HAZY SUNSHINE HAD ALLOWED FOR GOOD DIURNAL HEATING AND CONSEQUENTLY MLCAPES ABV 2000 J/KG. AS CONV TEMP HAS BEEN REACHED...TSTMS BEGINNING TO RAPIDLY DVLP ACRS SRN AND WRN KENTUCKY. SHOULD SEE SCT CONVECTION DVLP AND EXPAND NORTHWARD TOWARDS SRN INDIANA AND CVG AREA OVER NEXT 1-3 HOURS AS MID LVL S/WV AND VORT MAX APPCH FROM WEST AND ANY LEFTOVER CONV INHIBITION IS ERODED AWAY. CURRENT RUC INDCG SFC/LO LVL CONV AXIS ACRS REGION WILL SET UP ACRS SRN INDIANA/OHIO AND NRN KY AFT 21Z. THIS SHOUDL FOCUS WIDESPREAD TSTM ACTIVITY FOR LATE AFTN AND EVNG IN THESE AREAS. HAVE INDICATED PCPN MENTION AT ALL TAF SITES INTO EVNG HOURS...WITH HEAVIEST PCPN SETTING UP FOR KCVG/KLUK/KILN WHERE INSTABILITY IS GREATER AND LO LVL CONV WILL BE MAXIMIZED. MODELS HINTING AT SCT FRNTL CONVECTION HOLDING INTO LATE EVNG AND OVERNIGHT AS BNDRY SLIDES SOUTH ACRS REGION. HAVE HELD ONTO VCSH FROM MIDNIGHT ON. BNDRY WILL CONTINUE TO PUSH SOUTH WED MRNG AS SFC HI PRES SLOWLY BUILDS INTO REGION FROM THE NORTH. LINGERED AC THRU END OF FCST PERIOD. SCT CU MAY ALSO FORM ACRS WEST CNTRL/CNTRL OHIO BY MIDDAY WED AS MODEL SOUNDINGS NOTING LEFTOVER LO LVL MOISTURE. RYAN && .ILN WATCHES/WARNINGS/ADVISORIES... OH...NONE. KY...NONE. IN...NONE. &&
Hazardous weather outlook, Jul 4, 5:01 AM EDT, 12 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 501 AM EDT TUE JUL 4 2006 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-050915- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE- DARKE-SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK- MADISON-FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH- PICKAWAY-FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON- CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO- 501 AM EDT TUE JUL 4 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO. .DAY ONE...TODAY AND TONIGHT SEVERE THUNDERSTORMS CONTAINING LARGE HAIL AND DAMAGING WINDS WILL BE POSSIBLE WHEN A COLD FRONT MOVES SOUTHEAST FROM THE GREAT LAKES. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED.
The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 3:15 PM EDT | Flash Flood Warning | ILN | Owen | 2 hr |
| Jul 4, 7:14 PM EDT | Flash Flood Warning | ILN | Fayette | 2 hr |
| Jul 4, 7:44 PM EDT | Flash Flood Warning | ILN | Franklin | 2 hr |
Nearby
Severe Thunderstorm Warnings in Ohio, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.